16 . August , 2018 - Thursday
Check todays hot topics or new products

Find a Drug: Advanced

Please Sign in or Register

All about: Pravigard Pac

Big Image

Generic Name: aspirin and pravastatin (AS pir in and prah vah STAH tin)
Brand Names: Pravigard Pac

What is aspirin and pravastatin?

Aspirin is in a class of drugs called salicylates. It works by reducing substances in the body that cause pain and inflammation. Aspirin also reduces the formation of blood clots.

Pravastatin reduces total cholesterol, low density lipoprotein (LDL or "bad) cholesterol, and triglycerides in the blood.

Together, aspirin and pravastatin are used to slow the progression of atherosclerosis (fatty deposits in the arteries) and to reduce the risk of heart attack, stroke, and transient ischemic attack (TIA or "mini-stroke").

Aspirin and pravastatin may also be used for purposes other than those listed in this medication guide.

What is the most important information I should know about aspirin and pravastatin?

In rare cases, liver problems have occurred during treatment with pravastatin and other similar medicines. Contact your doctor immediately if you experience abdominal pain, unusual fatigue, yellowing of the skin or eyes, dark colored urine, or pale colored stools. These may be signs of liver problems. In rare cases, serious muscle problems have been reported with the use of pravastatin and similar medications. Contact your doctor immediately if you experience unexplained muscle pain, tenderness, or weakness, especially if it is accompanied by a fever or flu-like symptoms. Do not take aspirin and pravastatin without first talking to your doctor if you have liver disease. Alcohol and pravastatin can both affect the liver. Alcohol used with aspirin may increase the risk of stomach bleeding, especially if 3 or more alcoholic drinks are consumed daily. Discuss with your doctor the amount of alcohol you drink so that it can be determined if aspirin and pravastatin should be used.

What should I discuss with my healthcare provider before taking aspirin and pravastatin?

Do not take aspirin and pravastatin without first talking to your doctor if you have liver disease.

Before taking aspirin and pravastatin, tell your doctor if you

  • have an allergy to aspirin or pravastatin;

  • have an allergy to a nonsteroidal anti-inflammatory drug (NSAID) such as ibuprofen (Motrin, Advil, others), naproxen (Aleve, Naprosyn, Anaprox, others), indomethacin (Indocin), ketoprofen (Orudis KT, Orudis, Oruvail), nabumetone (Relafen), oxaprozin (Daypro), and others;

  • have an ulcer or bleeding in the stomach;

  • have kidney disease;
  • drink alcoholic beverages;

  • have a chronic muscular disease;

  • have a blood disorder or bleeding problems;

  • have gout;

  • have asthma; or

  • have nasal polyps.

Your may not be able to take aspirin and pravastatin, or you may require a dosage adjustment or special monitoring during treatment if you have any of the conditions listed above.

Pravastatin is in the FDA pregnancy category X. This means that pravastatin is known to cause birth defects when taken during pregnancy. Aspirin is in the FDA pregnancy category D. This means that is also known to be harmful to a developing baby. Do not take aspirin and pravastatin if you are pregnant or could become pregnant during treatment. Aspirin and pravastatin pass into breast milk and may affect a nursing infant. Do not take aspirin and pravastatin without first talking to your doctor if you are breast-feeding a baby. In children younger than 20 years of age, aspirin may increase the risk of Reye's syndrome, a rare but often fatal condition. Aspirin and pravastatin should not be used by children younger than 20 years of age.

How should I take aspirin and pravastatin?

Take aspirin and pravastatin exactly as directed by your doctor. If you do not understand these directions, ask your pharmacist, nurse, or doctor to explain them to you.

Take each dose with a full glass of water.

Aspirin and pravastatin can be taken with or without food.

It is important to take aspirin and pravastatin regularly to get the most benefit.

Your doctor may want to monitor your liver function with blood tests before starting treatment with aspirin and pravastatin, before any increase in dose, and periodically during treatment. Depending on the results of these tests, your doctor can determine how much monitoring you will require.

Eat a low-fat, low-cholesterol diet. To see beneficial effects from aspirin and pravastatin, avoid fatty, high-cholesterol foods.

Do not stop taking aspirin and pravastatin without first talking to your doctor. It may be weeks or months before beneficial effects are seen from this medication.

Store aspirin and pravastatin at room temperature away from moisture and heat.

What happens if I miss a dose?

Take the missed dose as soon as you remember. However, if it is almost time for the next dose, skip the missed dose and take only the next regularly scheduled dose. Do not take a double dose of this medication.

What happens if I overdose?

Seek emergency medical attention if an overdose is suspected.

Symptoms of an aspirin and pravastatin overdose may include nausea, diarrhea, stomach distress, ringing in the ears, and difficulty breathing.

What should I avoid while taking aspirin and pravastatin?

Alcohol and pravastatin can both affect the liver. Alcohol used with aspirin may increase the risk of stomach bleeding, especially if 3 or more alcoholic drinks are consumed daily. Discuss with your doctor the amount of alcohol you drink so that it can be determined if aspirin and pravastatin should be used.

Avoid taking other over-the-counter or prescription medications containing aspirin; salicylates (forms of aspirin) such as magnesium and/or choline salicylate (Magan, Doan's, Bayer Select Backache Pain Formula, Mobidin, Arthropan, Trilisate, Tricosal) and salsalate (Disalcid); or NSAIDs such as ibuprofen (Motrin, Advil, Nuprin, others), naproxen (Aleve, Naprosyn, Anaprox, others), indomethacin (Indocin), ketoprofen (Orudis KT, Orudis, Oruvail), nabumetone (Relafen), oxaprozin (Daypro), and others. Combined with aspirin and pravastatin, these medications may be dangerous.

Tell your doctor and dentist that you are taking aspirin and pravastatin, especially if you need to undergo a surgical procedure. Aspirin may prolong bleeding.

Aspirin and pravastatin side effects

In rare cases, liver problems have occurred during treatment with pravastatin and other similar medications. Contact your doctor immediately if you experience abdominal pain, unusual fatigue, yellowing of the skin or eyes, dark colored urine, or pale colored stools. These may be signs of liver problems. In rare cases, serious muscle problems have been reported with the use of pravastatin and similar medications. Contact your doctor immediately if you experience unexplained muscle pain, tenderness, or weakness, especially if it is accompanied by a fever or flu-like symptoms.

If you experience any of the following serious side effects, stop taking aspirin and pravastatin and seek medical attention or contact your doctor immediately:

  • an allergic reaction (difficulty breathing; closing of the throat; swelling of the lips, tongue, or face; or hives);

  • unusual bleeding or bruising;

  • black, bloody, or tarry stools;

  • nausea, vomiting, persistent or severe heartburn, or abdominal pain;

  • vomit that is bloody or looks like coffee grounds; or

  • decreased hearing or ringing in the ears.

Other, less serious side effects may be more likely to occur. Continue to take aspirin and pravastatin and talk to your doctor if you experience

  • stomach upset or mild heartburn;

  • drowsiness;

  • headache; or

  • skin rash.

Side effects other than those listed here may also occur. Talk to your doctor about any side effect that seems unusual or that is especially bothersome.

What other drugs will affect aspirin and pravastatin?

Before taking aspirin and pravastatin, talk to your doctor if you are taking any of the following medicines:

  • gemfibrozil (Lopid), fenofibrate (Tricor), or clofibrate (Atromid-S);

  • niacin (Nicolar, Nicobid, others);

  • an anticoagulant such as warfarin (Coumadin), heparin, enoxaparin (Lovenox), dalteparin (Fragmin), danaparoid (Orgaran), ardeparin (Normiflo), or tinzaparin (Innohep);

  • a nonsteroidal anti-inflammatory drug (NSAID) such as ibuprofen (Motrin, Advil, Nuprin, others), ketoprofen (Orudis, Orudis KT, Oruvail), naproxen (Naprosyn, Anaprox, Aleve), diclofenac (Voltaren, Cataflam), meloxicam (Mobic), nabumetone (Relafen), oxaprozin (Daypro), piroxicam (Feldene), etodolac (Lodine), fenoprofen (Nalfon), flurbiprofen (Ansaid), indomethacin (Indocin), ketorolac (Toradol), sulindac (Clinoril), or tolmetin (Tolectin); or
  • another salicylate such as aspirin (Acuprin, Ecotrin, Ascriptin, Bayer, others); choline salicylate and/or magnesium salicylate (Magan, Doan's, Bayer Select Backache Pain Formula, Mobidin, Arthropan, Trilisate, Tricosal), or salsalate (Disalcid).

You may not be able to take aspirin and pravastatin, or you may require a dosage adjustment or special monitoring during treatment.

Drugs other than those listed here may also interact with aspirin and pravastatin. Talk to your doctor and pharmacist before taking any prescription or over-the-counter medicines, including vitamins, minerals, and herbal products.

Where can I get more information?

  • Your pharmacist has additional information about aspirin and pravastatin written for health professionals that you may read.

What does my medication look like?

Aspirin and pravastatin is available with a prescription under the brand name Pravigard Pac. Other brand or generic formulations may also be available. Ask your pharmacist any questions you have about this medication, especially if it is new to you.

  • Pravigard Pac 81 mg aspirin/20 mg Pravachol-white oval, film-coated tablets/yellow, rounded, rectangular-shaped tablets

  • Pravigard Pac 325 mg aspirin/20 mg Pravachol-white round, film-coated tablets/yellow, rounded, rectangular-shaped tablets

  • Pravigard Pac 81 mg aspirin/40 mg Pravachol-white, oval, film-coated tablets/green, rounded, rectangular-shaped tablets

  • Pravigard Pac 325 mg aspirin/40 mg Pravachol-white, round, film-coated tablets/green, rounded, rectangular-shaped tablets

  • Pravigard Pac 81 mg aspirin/80 mg Pravachol-white, oval, film-coated tablets/yellow, oval tablets

  • Pravigard Pac 325 mg aspirin/80 mg Pravachol-white, round, film-coated tablets/yellow, oval tablets

  • Remember, keep this and all other medicines out of the reach of children, never share your medicines with others, and use this medication only for the indication prescribed.
  • Every effort has been made to ensure that the information provided by Cerner Multum, Inc. ('Multum') is accurate, up-to-date, and complete, but no guarantee is made to that effect. Drug information contained herein may be time sensitive. Multum information has been compiled for use by healthcare practitioners and consumers in the United States and therefore Multum does not warrant that uses outside of the United States are appropriate, unless specifically indicated otherwise. Multum's drug information does not endorse drugs, diagnose patients or recommend therapy. Multum's drug information is an informational resource designed to assist licensed healthcare practitioners in caring for their patients and/or to serve consumers viewing this service as a supplement to, and not a substitute for, the expertise, skill, knowledge and judgment of healthcare practitioners. The absence of a warning for a given drug or drug combination in no way should be construed to indicate that the drug or drug combination is safe, effective or appropriate for any given patient. Multum does not assume any responsibility for any aspect of healthcare administered with the aid of information Multum provides. The information contained herein is not intended to cover all possible uses, directions, precautions, warnings, drug interactions, allergic reactions, or adverse effects. If you have questions about the drugs you are taking, check with your doctor, nurse or pharmacist.
Copyright 1996-2006 Cerner Multum, Inc. Version: 2.03. Revision Date: 8/10/04 2:56:25 PM.

Recent Drug Updates at DrugIndexOnline:





Amigesic Amigesic
Generic Name: Salsalate (SAL-sa-late) Brand Name: Examples include Amigesic and SalflexAmigesic is used for:Treating pain and inflammation due to arthritis and rheumatoid arthritis. It may also be used for other conditions as determined by your doctor. Amigesic is a nonsteroidal anti-inflamma more...

Disulfiram Disulfiram
Generic Name: Disulfiram (dye-SUL-fi-ram) Brand Name: AntabuseDisulfiram must not be given to patients under the influence of alcohol or without their permission. Disulfiram is used for:Treating alcoholism. Disulfiram is an alcohol-abuse deterrent. It works by blocking the breakdown of alcoho more...

Fluticasone Powder Fluticasone Powder
Generic Name: Fluticasone Inhalation Powder (floo-TICK-ah-ZONE) Brand Name: Examples include Flovent Diskus and Flovent RotadiskFluticasone Powder is used for:Preventing asthma attacks. Fluticasone Powder will not stop an asthma attack once one has started. It may also be used to treat other co more...

hydrochlorothiazide and valsartan hydrochlorothiazide and valsartan
Generic Name: hydrochlorothiazide and valsartan (val SAR tan and hye droe klor oh THYE a zide) Brand Names: Diovan HCT What is hydrochlorothiazide and valsartan? Hydrochlorothiazide is a thiazide diuretic (water pill) that helps prevent your body from absorbing too much salt, which can c more...

Impril Impril
Some commonly used brand names are: In the U.S.— Anafranil 3 Asendin 2 Aventyl 7 Elavil 1 Endep 1 Norfranil 6 Norpramin 4 Pamelor 7 Sinequan 5 Surmontil 9 Tipramine 6 Tofranil 6 Tofranil-PM 6 Vivactil 8 In Canada— Anafranil 3 Apo-Amitriptyline 1 Apo-Imipramine 6 Apo-Trimip 9 Asend more...

Kenalog in Orabase Kenalog in Orabase
Generic Name: triamcinolone topical (trye am SIH no lone) Brand Names: Aristocort Topical, Kenalog, Kenalog in Orabase, Triacet What is Kenalog in Orabase (triamcinolone topical)? Triamcinolone is a topical steroid. It reduces the actions of chemicals in the body that cause inflammation more...

Mometasone Cream Mometasone Cream
Generic Name: mometasone furoate Dosage Form: Cream usp, 0.1% Rx only FOR DERMATOLOGIC USE ONLY NOT FOR OPHTHALMIC USE Mometasone Cream Description Mometasone furoate cream USP, 0.1% contains mometasone furoate, USP for dermatologic use. Mometasone furoate is a synthetic corticosteroid with anti more...

Phentride Phentride
Generic Name: phentermine (FEN ter meen) Brand Names: Adipex-P, Fastin, Ionamin, Obenix, Obephen, Oby-Cap, Oby-Trim, Panshape M, Phentercot, Phentride, Pro-Fast HS, Pro-Fast SA, Pro-Fast SR, Teramine, Zantryl What is Phentride (phentermine)? Phentermine is a stimulant that is similar to more...